Alert archive / Indiana / Gale Warnings in 2010

Gale Warning 2, NWS Northern Indiana

January 28, 2010

NWS Northern Indiana issued this gale warning at Jan 28, 2010, 4:24 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2010, 4:24 AM EST (09:24 UTC)
Expired
Jan 28, 2010, 3:58 PM EST
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WHUS73 KIWX 280924
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 AM EST THU JAN 28 2010

LMZ043-046-281730-
/O.NEW.KIWX.GL.W.0002.100128T0924Z-100128T2200Z/
/O.EXT.KIWX.SC.Y.0005.000000T0000Z-100129T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
424 AM EST THU JAN 28 2010

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 PM THIS
AFTERNOON TO 7 AM EST FRIDAY. 

NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES CAN BE
EXPECTED TODAY. NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30
KNOTS ARE EXPECTED TONIGHT...GRADUALLY DIMINISHING ON FRIDAY. THIS
WILL RESULT IN WAVES OF 8 TO 12 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
521 
WHUS73 KIWX 281534
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 AM EST THU JAN 28 2010

LMZ043-046-282345-
/O.CON.KIWX.GL.W.0002.000000T0000Z-100128T2200Z/
/O.EXT.KIWX.SC.Y.0005.000000T0000Z-100129T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1034 AM EST THU JAN 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 PM THIS
AFTERNOON TO 7 AM EST FRIDAY. A GALE WARNING REMAINS IN EFFECT
UNTIL 5 PM EST THIS AFTERNOON. 

NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES CAN
BE EXPECTED THIS AFTERNOON. NORTHWEST WINDS TO 20 KNOTS ARE
EXPECTED TONIGHT...WITH GUSTS TO 30 KNOTS THIS EVENING. WINDS WILL
VEER AND DIMINISH ON FRIDAY. WAVES OF 8 TO 12 FEET IN ICE FREE
AREAS THIS AFTERNOON WILL GRADUALLY SUBSIDE TO AROUND 4 FEET BY
LATE FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
596 
WHUS73 KIWX 282058
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EST THU JAN 28 2010

LMZ043-046-290500-
/O.CAN.KIWX.GL.W.0002.000000T0000Z-100128T2200Z/
/O.CON.KIWX.SC.Y.0005.000000T0000Z-100129T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
358 PM EST THU JAN 28 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE GALE WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
7 AM EST FRIDAY. 

NORTHWEST WINDS OF 10 TO 20 KNOTS WILL SUPPORT WAVES OF 4 TO 7
FEET IN ICE FREE AREAS THROUGH THE OVERNIGHT BEFORE DIMINISHING
EARLY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ARNOTT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 28, 12:40 AM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 28, 12:40 AM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1240 AM EST THU JAN 28 2010

.AVIATION...

SYNOPTIC SNOW IN PROCESS OF ENDING FROM NORTHWEST TO SOUTHEAST EARLY
THIS MORNING. EXPECT ANOTHER HOUR OR TWO OF RESTRICTIONS AT KFWA
BEFORE SLOW IMPROVEMENT. WINDS WILL BACK NORTHWEST AND ALLOW LAKE
EFFECT CLOUDS AND SNOW SHOWERS TO CONTINUE DEVELOPING AND MOVE BACK
INTO KSBN OVERNIGHT. PERSISTENT NORTHWEST FLOW THROUGH THE DAY
THURSDAY SHOULD LEAD TO PERSISTENT LIGHT SNOW SHOWERS AND FLURRIES
WITH OCCASIONAL MVFR HEAVIER SNOW SHOWERS. THIS WILL SIMPLY DEPEND
ON WHERE STRONGEST BANDS ORIENT THEMSELVES. HAVE CONTINUED WITH
PREVIOUS THINKING OF LOW END VFR OR HIGH MVFR CATEGORIES BUT
OCCASIONAL SQUALLS MAY REDUCE THESE DURING THE DAY. INVERSION
HEIGHTS REMAIN QUITE LOW...BLO 4KFT BUT SATURATED DGZ MAY ALLOW FOR
BRIEF BURSTS OF SNOW WITH STRONG DELTA T VALUES.

&&

.UPDATE...

ONE MORE UPDATE LATE THIS EVENING TO BUMP UP SNOW TOTALS GIVEN
EFFICIENT DENDRITE PRODUCTION SEEN OVER THE PAST FEW HOURS WITH
DEEP DGZ NEARLY PERFECTLY PLACED TO TAKE FULL ADVANTAGE OF MODEST
LIFT AND DECENT LLEVEL POSITIVE THETAE ADVECTION AHEAD OF
ADVANCING ARCTIC FRONT NOW OVER NORTHWEST ILLINOIS. EXPECT ANOTHER
3-4 HOURS OF SNOW BEFORE THINGS START TO TAPER OFF FROM NORTHWEST
TO SOUTHEAST /EXCEPT IN LAKE EFFECT AREAS WHERE EXPANDING RETURNS
NOTED OVER CENTRAL MICHIGAN WILL PUSH SOUTH/ GIVEN RECENT
REPORTS...BUMPED NORTHERN AREAS UP TO 1-3 INCHES WITH AROUND AN
INCH IN THE SOUTH.

TWEAKED TEMPS UP A BIT...BUT OTHERWISE...NO MAJOR CHANGES.

UPDATED GRIDS/PRODUCTS ARE OUT.

&&

.PREV DISCUSSION... /ISSUED 713 PM EST WED JAN 27 2010/

UPDATE...

HAVE UPDATED TO NUDGE SNOW TOTALS UP IN THE NORTHWEST WHERE IWX
88D SHOWS SOME LAKE ENHANCEMENT IN THE SOUTHWESTERLY LLEVEL
FLOW...SOMETHING SUGGESTED BY IN HOUSE 12/4KM WRF SIMULATIONS.
THIS IS ALSO CONSISTENT WITH NEAR 1 INCH REPORTS ALREADY RECEIVED
FROM BERRIEN COUNTY. HAVE ALSO UPDATED POPS AFTER MIDNIGHT TO SHOW
A DIMINISHING TREND OUTSIDE OF LOCATIONS IMMEDIATELY DOWNWIND FROM
LAKE MICHIGAN. BACK EDGE OF DEEPER MOISTURE IS NOW OVER WESTERN
ILLINOIS AND RAPIDLY SPREADING EAST...AND SHOULD ARRIVE AFTER
MIDNIGHT. LAKE EFFECT WILL TAKE OVER AFTER THIS WITH T85 COOLING
BELOW -15C AFTER 6Z. WILL HOLD ONTO LIKELY POPS IN THE LAKE EFFECT
FAVORED AREAS WITH ADDITIONAL LIGHT ACCUMS THROUGH DAYBREAK.

WHILE OVER NIGHT LOWS STILL LOOK PRETTY GOOD...EVENING TEMPS WERE
ADJUSTED UP GIVEN IMPRESSIVE WARM ADVECTION AHEAD OF APPROACHING
ARCTIC FRONT WITH SOUTHERN ZONES NEARING 30F AS OF THIS WRITING.

UPDATED GRIDS/PRODUCTS ARE OUT.

PREV DISCUSSION... /ISSUED 637 PM EST WED JAN 27 2010/

AVIATION /00Z TAFS/...

LIGHT SNOW HAS OVERSPREAD THE REGION AND WILL BRING RESTRICTIONS
THROUGH THIS EVENING BEFORE GRADUALLY IMPROVING CONDITIONS WITH
LAKE EFFECT SHSN TAKING OVER AFTER ABOUT 06Z.

AT SBN...EXPECT IFR VSBYS WITH OCCASIONAL DROPS TO LIFR TO IMPROVE
TO GENERALLY MVFR AFTER 06Z. EXPECT MULTIBAND LAKE EFFECT SHSN TO
DEVELOP DURING THE 06-12Z TIMEFRAME AND THESE WILL HAVE TO BE
WATCHED FOR POSSIBLE IFR VSBY RESTRICTIONS. AT THIS TIME...EXPECT
THE LAKE EFFECT SHSN TO GENERALLY BE WEAK AND THEREFORE WILL
CONTINUE MVFR VSBYS INTO THE MORNING...WITH IMPROVEMENT TO VFR BY
AFTERNOON ON THURSDAY.

AT FWA...CONDITIONS SHOULD FARE A LITTLE BETTER WITH LESS LAKE
ENHANCEMENT TO THE SNOWFALL THIS EVENING. STILL...OCCASIONAL IFR
VSBYS WILL CONTINUE THIS EVENING BEFORE IMPROVING TO MVFR AFTER
MIDNIGHT. BY DAYBREAK THURSDAY EXPECT UNRESTRICTED FLURRIES IN THE
MORNING TO GIVE WAY TO SCATTERING CLOUDS DURING THE AFTERNOON.

SOUTHWEST WINDS AROUND 15KTS THIS EVENING WILL VEER WESTERLY AND
INCREASE TO 15G25KTS OVERNIGHT. WINDS WILL FURTHER VEER
NORTHWESTERLY 15G25KTS ON THURSDAY.

PREV DISCUSSION... /ISSUED 214 PM EST WED JAN 27 2010/

SHORT TERM...

ARCTIC BLAST TO BEGIN ARRIVING BY LATER TONIGHT...

AFTER SOME STUBBORN AREAS OF LAKE EFFECT FLURRIES AND SNOW SHOWERS
THIS MORNING...MANY AREAS HAVE SEEN AT LEAST LIMITED SUNSHINE
ALLOWING TEMPS TO WARM INTO THE UPPER TEENS TO LOWER 20S. CLOUDS
RAPIDLY ARRIVING FROM THE WEST AHEAD OF AN IMPULSE ASSOCIATED WITH
THE VERY PRONOUNCED ARCTIC BLAST DIVING THROUGH THE PLAINS AND
WESTERN GREAT LAKES.

LIGHT SNOW HAS BEEN EXPANDING ACROSS PORTIONS OF NORTHERN ILLINOIS
BACK INTO IOWA WITH VISIBILITIES GENERALLY IN THE 1 TO 3 MILE RANGE.
KIWX 88D SHOWS INCREASING RETURNS ACROSS THE WESTERN AREAS BUT SFC
OBS INDICATE THIS TO BE VIRGA AT THE MOMENT. 12Z NAM12/9Z SREF SEEM
TO HAVE A DECENT HANDLE ON THINGS...BRINGING PRECIP INTO WESTERN
AREAS BY LATE AFTERNOON AND CONTINUING INTO THIS EVENING. AGREE WITH
OVERNIGHT SHIFT THAT ACCUMS SHOULD GENERALLY BE AROUND AN
INCH...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA
WHERE COMBINATION OF BEST LIFT FROM THE WAVE..APPROACHING FRONT AND
A BIT OF LAKE CONTRIBUTION MAY ALLOW FOR A BIT OF ENHANCEMENT. 00Z
LOCAL ARW MODEL SUGGESTS THINGS COULD WIND DOWN RATHER QUICKLY BY
LATE EVENING. AT INCLINED TO AGREE WITH OVERNIGHT SHIFT THAT PRECIP
WILL LINGER INTO THE MUCH OF THE NIGHT...LIGHTER IN NATURE.
HOWEVER...GIVEN THE SPEED OF THE COLD SURGE AND THE LACK OF PRECIP
WITH THE INITIAL PUSH AM CONCERNED THAT AREAS AWAY FROM THE LAKE
COULD SEE THINGS END WITH LIMITED POTENTIAL FOR CLEARING VERY LATE
TONIGHT INTO THURSDAY. FOR NOW HAVE OPTED TO GO WITH CAT POPS FOR
THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS THEN GO BACK
TO LIKELY THROUGH 12Z.

NEXT ITEM TO CONSIDER PRECIP WISE IS LAKE EFFECT LATE TONIGHT INTO
THURSDAY NIGHT. EXTREME INSTABILITY WILL TAKE SHAPE AS DELTA T'S
INCREASE TO AOA 20 C BY THURSDAY MORNING. NW FLOW WILL GIVE A
FAVORABLE TRAJECTORY WIND GENERAL FLOW SUGGESTING MULTI BAND SETUP
FOR THE AREA. WHILE THIS WOULD HAVE THE POTENTIAL TO BE A HEADLINE
EVENT...LIMITING FACTORS ARE SNOW PRODUCTION AREA /DGZ/ BEING QUITE
LOW...INVERSION HGTS AOB 5500 FT AND A LOT OF DRY AIR TO ATTEMPT TO
ENTRAIN INTO THE AREA. NOW THAT BEING SAID...NUMEROUS LAKE EFFECT
BANDS ALREADY ONGOING ACROSS NORTHERN LWR MI IN SW FLOW BUT WITH
ENTRAINMENT OF DRIER AIR. ALSO IMPRESSIVE COVERAGE OF SNOWSHOWER
BANDS ACROSS LK SUPERIOR FROM COMBINATION OF INSTABILITY AND 2ND
COLD FRONT HELPING ENHANCE WHAT LOOKS LIKE A RATHER STOUT WEST TO
EAST BAND ACROSS THE SOUTH PART OF THE LAKE...CURVING NORTHWARD
INLAND. HAVE KEPT WITH SAME SETUP FOR POPS/SNOWFALL AS ADDED BY
OVERNIGHT SHIFT BUT HAVE WENT CONDITIONAL WORDING /NUMEROUS AND SCT/
TO COVER THINGS IN THE MORNING BUT LEFT MORE GENERIC WORDING INTO
THURS NGT. STRONGER AND/OR PERSISTENT BANDS COULD DROP LOCAL ACCUMS
OF AN INCH OR SO.

FINAL...BUT BY NO MEANS LESS SIGNIFICANT...ITEM TO CONSIDER WILL BE
THE BITTERLY COLD AIR AND WIND CHILLS. TEMPS WILL FALL OFF LATER
TONIGHT BUT SHOULD REBOUND A FEW DEGREES ON THURSDAY AS UPSTREAM OBS
SHOW SOME WARMING WITH ABUNDANT SUNSHINE. TAKING THE POTENTIAL LACK
OF SUNSHINE IN SOME AREA HAVE KEPT THE RISE ONLY A FEW DEGREES. WIND
CHILLS WILL BE IN THE 5 BELOW TO 5 ABOVE RANGE DURING THE DAY
THURSDAY. OF CONCERN IS POTENTIAL CRITERIA WIND CHILLS THURS NGT.
HAVE CONTINUED DOWNWARD TREND OF LOWS THURS NGT GIVEN EXPECTED SNOW
COVER AND AT LEAST PARTLY CLOUDY IF NOT MOSTLY CLEAR SKIES AWAY FROM
THE LAKE. LOWS NOW AROUND 10 ABOVE CLOSER TO THE LAKE AND NEAR ZERO
REMAINDER OF THE AREA...WITH SOME AREAS LIKELY TO GO BELOW ZERO IF
CLEAR SKIES AND LIGHTER WINDS MATERIALIZE. CURRENT GRIDS REFLECT A
PERIOD IN SOME AREAS LATE THURS NGT WHERE WIND CHILLS DROP BELOW -10
C. FOR NOW WILL CONTINUE MENTION IN HWO AND ALSO ISSUE A SPS TO
COVER THE QUICK BURST OF LGT SNOW FOLLOWED BY COLD WEATHER.

LONG TERM

FRIDAY THROUGH WEDNESDAY...

FRIDAY...SATURDAY...
ARCTIC AIRMASS WILL BE FIRMLY ENTRENCHED ACROSS THE GREAT LAKES
REGION DURING THE EARLY PART OF THE EXTENDED FORECAST. SURFACE HIGH
PRESSURE CENTERED OVER INDIANA/LOWER MI WILL KEEP WINDS LIGHT AND
CLOUD COVER TO A MINIMUM...ESPECIALLY AT NIGHT. WITH THE FRESH
DEPOSIT OF NEW SNOW...TEMPERATURES ARE LIKELY TO DROP INTO THE
SINGLE DIGITS...WITH SUB ZERO READINGS IN SOME LOCATIONS.

SUNDAY...MONDAY...
THE COLD AIR WILL GRADUALLY RETREAT NORTH AS THE NEXT SYSTEM
APPROACHES FROM ACROSS THE NORTHERN PLAINS. WARMER AIR AND AN
INCREASE IN MOISTURE WILL LEAD TO INCREASING CLOUD COVER. THE MODELS
ARE ALL ADVERTISING A SUBTLE WARMUP SUNDAY/MONDAY AND AS THE TROF /
FRONT PUSHES THROUGH EXPECT AN INCREASE IN PRECIPITATION CHANCES
LATE MONDAY/TUESDAY.

TUESDAY...WEDNESDAY...
WARMER AIR IS JUST TO THE SOUTH OF THE CWA AND HAVE INTRODUCED A
MIXED PRECIP DURING THE DAY TUESDAY. THIS BLENDS WELL WITH WFO
IND...HOWEVER THE EXTENT...LOCATION...AND TYPE OF PRECIP WILL BE
HIGHLY DEPENDENT ON THE WARM AIR. THE DEGREE OF WARMUP IN THE GRIDS
WAS A BLEND OF PREVIOUS FORECAST AND HPC GUIDANCE...TRENDING MORE
TOWARD THE HPC GUIDANCE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...LEWIS
AVIATION...LASHLEY
UPDATE...ARNOTT
Hazardous weather outlook, Jan 27, 8:49 PM EST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EST WED JAN 27 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-290200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
849 PM EST WED JAN 27 2010 /749 PM CST WED JAN 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

LIGHT SNOW WILL CONTINUE THROUGH THE EVENING...GRADUALLY TAPERING
TO SNOW SHOWERS AFTER MIDNIGHT. SNOW ACCUMULATIONS OF UP TO TWO
INCHES ARE POSSIBLE WITH SLICK TRAVEL LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LAKE EFFECT SNOW SHOWERS THURSDAY WILL PERSIST INTO FRIDAY. THE
SNOW SHOULD DIMINISH TO FLURRIES BY FRIDAY EVENING WITH THE
HIGHEST AMOUNTS OF 1 TO 3 INCHES EXPECTED OVER FAR SOUTHWEST LOWER
MICHIGAN INTO ADJACENT AREAS OF NORTHERN INDIANA.

FROM FRIDAY THROUGH SUNDAY MORNING...OVERNIGHT TEMPERATURES IN THE
SINGLE DIGITS WITH SUB ZERO WIND CHILLS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-290200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
849 PM EST WED JAN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 7 AM FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

ARNOTT

In the hours before

Local storm report, Jan 27, 10:55 PM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 PM EST WED JAN 27 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1055 PM     SNOW             BENTON HARBOR           42.12N  86.45W
01/27/2010  M1.7 INCH        BERRIEN            MI   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER IWX1000172

LASHLEY
Local storm report, Jan 27, 11:06 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 PM EST WED JAN 27 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1105 PM     SNOW             3 ESE WHITE PIGEON      41.78N  85.59W
01/27/2010  M3.0 INCH        ST. JOSEPH         MI   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER IWX1000173

LASHLEY
Local storm report, Jan 28, 1:03 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
103 AM EST THU JAN 28 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             2 N NORTH WEBSTER       41.36N  85.70W
01/28/2010  M1.9 INCH        KOSCIUSKO          IN   NWS OFFICE

            STORM TOTAL

&&

EVENT NUMBER IWX1000174

SKIPPER
Local storm report, Jan 28, 4:07 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 AM EST THU JAN 28 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0406 AM     SNOW             AKRON                   41.04N  86.03W
01/28/2010  M2.4 INCH        FULTON             IN   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER IWX1000175

SKIPPER

Nearby

Gale Warnings in Indiana, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.